Motrin overdose is poisoning from an overdose of ibuprofen.
- Excedrin IB
- Midol 200
- Pamprin IB
- Saleto 200 & 400
Note: This list may not be all-inclusive.
- Body as a whole
- Eyes, ears, nose, and throat
- Nausea, vomiting
- Stomach pain
- Possible loss of blood in the stomach and intestinal areas
- Nervous system
- Respiratory depression
Contact your local Poison Control Center for instructions.
Before Calling Emergency
Determine the following:
- The patient's age, weight, and condition
- The name of the product (ingredients and strengths if known)
- The time it was swallowed
- The amount swallowed
- If the medication was prescribed for the patient
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to Expect at the Emergency Room
Some or all of the following procedures may be performed:
- Administer activated charcoal.
- Treat the symptoms.
Recovery is likely, but depends on how much ibuprofen was taken and how much time passed before medical attention was sought.
Reviewed By: William D. Whetstone, M.D., Division of Emergency Medicine, University of California San Francisco, San Francisco, CA. Review provided by VeriMed Healthcare Network.
Copyright 2013 A.D.A.M., Inc.